Alert archive / Tennessee / High Wind Warnings in 2019
High Wind Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Oct 25, 2019, 3:02 PM EDT for 8 counties in Tennessee. It took effect at Oct 26, 2019, 2:00 AM EDT. It was in force for 27 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2019, 3:02 PM EDT (19:02 UTC)
- In effect from
- Oct 26, 2019, 2:00 AM EDT
- Expired
- Oct 27, 2019, 5:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 9:00 AM EDT | NON-TSTM WND GST 62 | 2 S Camp Creek, TN | RECORDED AT CAMP CREEK ELEMENTARY SCHOOL. TIME ESTIMATED. |
| Oct 26, 11:45 AM EDT | NON-TSTM WND DMG | 3 Sw Gatlinburg, TN | HIGHWAY 441 BETWEEN GATLINBURG, TN AND CHEROKEE, NC CLOSED DUE TO HIGH WINDS AND DOWNED TREES. |
| Oct 26, 11:00 PM EDT | NON-TSTM WND GST 77 | 3 Ese Wears Valley, TN | RECORDED AT COVE MOUNTAIN TOWER. TIME ESTIMATED. |
| Oct 26, 11:30 PM EDT | NON-TSTM WND GST 60 | 2 S Camp Creek, TN | RECORDED AT CAMP CREEK ELEMENTARY SCHOOL. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS74 KMRX 251902 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 302 PM EDT Fri Oct 25 2019 TNZ018-041-043-045-047-072-074-087-260400- /O.UPG.KMRX.HW.A.0006.191026T0600Z-191027T0900Z/ /O.NEW.KMRX.HW.W.0010.191026T0600Z-191027T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 302 PM EDT Fri Oct 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM EDT SUNDAY... * WHAT...Southeast winds increasing to 25 to 45 mph with gusts up to 65 mph expected at times mainly over some of the higher elevations and foothills. * WHERE...Far east Tennessee mountains and adjacent foothills. * WHEN...From 2 AM Saturday to 5 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
4 follow-up statements
869 WWUS74 KMRX 260144 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 944 PM EDT Fri Oct 25 2019 TNZ018-041-043-045-047-072-074-087-261200- /O.CON.KMRX.HW.W.0010.191026T0600Z-191027T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 944 PM EDT Fri Oct 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 5 AM EDT SUNDAY... * WHAT...Southeast winds increasing to 25 to 45 mph with gusts up to 65 mph expected at times mainly over some of the higher elevations and foothills. * WHERE...Far east Tennessee mountains and adjacent foothills. * WHEN...From 2 AM Saturday to 5 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
710 WWUS74 KMRX 260711 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 311 AM EDT Sat Oct 26 2019 TNZ018-041-043-045-047-072-074-087-262000- /O.CON.KMRX.HW.W.0010.000000T0000Z-191027T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 311 AM EDT Sat Oct 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Southeast winds increasing to 25 to 45 mph with gusts up to 65 mph expected at times mainly over some of the higher elevations and foothills. * WHERE...Far east Tennessee mountains and adjacent foothills. * WHEN...From 2 AM Saturday to 5 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
011 WWUS74 KMRX 261901 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 301 PM EDT Sat Oct 26 2019 TNZ018-041-043-045-047-072-074-087-270315- /O.CON.KMRX.HW.W.0010.000000T0000Z-191027T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 301 PM EDT Sat Oct 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Southeast to south winds increasing to 25 to 45 mph with gusts in excess of 65 mph expected at times mainly over some of the higher elevations and foothills. * WHERE...Far east Tennessee mountains and adjacent foothills. * WHEN...This afternoon through 5 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
878 WWUS74 KMRX 270832 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 432 AM EDT Sun Oct 27 2019 TNZ018-041-043-045-047-072-074-087-270945- /O.EXP.KMRX.HW.W.0010.000000T0000Z-191027T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 432 AM EDT Sun Oct 27 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... Winds have weakened below warning and advisory criteria, so the warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 25, 10:17 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 25, 10:17 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1017 AM EDT Fri Oct 25 2019
.DISCUSSION...Radar shows rain moving in from the south as
expected, but not much has reached the ground yet so far. The
moistening of the lower levels will continue and more precip will
begin reaching the surface, and the current PoPs/Wx depiction for
the remainder of today looks reasonable with this scenario. Will
adjust some max temps up as temperatures are currently running
above forecast many locations. Will also tweak sky, winds, and dew
points.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 62 58 72 56 / 90 100 80 90
Knoxville McGhee Tyson Airport, TN 64 56 75 59 / 80 90 50 80
Oak Ridge, TN 61 55 73 57 / 80 90 60 90
Tri Cities Airport, TN 67 53 71 59 / 30 50 30 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from late tonight through late Saturday night
for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
Southeast Monroe-Unicoi.
VA...None.
&&Nearby
High Wind Warnings in Tennessee, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.